Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 159, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 10, 2000, 12:47 AM MDT for Kit Carson County, Colorado. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 12:47 AM MDT (06:47 UTC)
- Expired
- Jul 10, 2000, 1:45 AM MDT
- In force
- 58 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:01 AM MDT | Thunderstorm Wind 52 E | Flagler, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 3159 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WUUS53 KGLD 100647 SVRGLD COC063-100745- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1247 AM MDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KIT CARSON COUNTY IN EAST CENTRAL COLORADO * UNTIL 145 AM MDT * AT 1240 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL KIT CARSON COUNTY...OR ABOUT 8 MILES NORTHEAST OF FLAGLER...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LAMMERS LAT...LON 3946 10307 3927 10296 3940 10265 3950 10282
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:40 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 9, 10:40 PM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1040 PM MDT SUN JUL 9 2000 ZONES HAVE BEEN UPDATED TO REFLECT WIDELY SCATTERED TO SCATTERED CONVECTION THAT HAS BROKEN OUT OVER THE NORTHERN 1/2 OF CWA OVER THE PAST COUPLE OF HOURS. A S/W IMPULSE IS MOVING OUT OF NORTHEAST COLORADO INTO SOUTHWEST NEBRASKA AT THE PRESENT TIME WITH A SURFACE LOW OVER SOUTH CENTRAL NEBRASKA. THE ATMOSPHERE HAS GOOD INSTABILITY AS A RESULT OF THE STRONG HEATING FROM SUNSHINE OF TODAY. STRONGER STORMS HAVE PERSISTED OVER NORTHEAST AND NORTHERN COUNTIES WITH SCATTERED SHOWERS AND THUNDERSTORMS SLOWLY MIGRATING EAST INTO OUR FAR EASTERN COLORADO COUNTIES. EXPECT 20 PERCENT TO 40 PERCENT POjPS AT LEAST UNTIL EARLY MORNING OVER OUR NORTHERN 2/3 OF CWA. HAVE ADJUST POPS UPWARD ACCORDINGLY AS WELL AS MADE ADJUSTMENTS FOR WINDS SHIFTING FROM SOUTHWEST TO NORTHWEST ACROSS THE CWA OVERNIGHT. .GLD...NONE. LAMMERS
In the hours before
Local storm report, Jul 9, 9:03 PM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
903 PM MDT SUN JUL 09 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM NORTON KS 1 INCH HAIL
07/09/00 NORTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
AWJ
NLocal storm report, Jul 9, 9:40 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
940 PM MDT SUN JUL 09 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 5 S JENNINGS KS WIND DAMAGE
07/09/00 DECATUR ROOF BLOWN OFF OF A
FARM BUILDING INTO
HOUSE. REPORTED BY
o PUBLIC.
AWJ
NLocal storm report, Jul 9, 10:31 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1031 PM MDT SUN JUL 09 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM SELDEN KS .75 INCH HAIL
07/09/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
AWJ
NLocal storm report, Jul 9, 11:34 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1134 PM MDT SUN JUL 09 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM NORTON KS 1 INCH HAIL
07/09/00 NORTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0915 PM 5 S JENNINGS KS WIND DAMAGE
07/09/00 DECATUR ROOF BLOWN OFF OF A
FARM BUILDING INTO
HOUSE. REPORTED BY
PUBLIC.
0955 PM SELDEN KS .75 INCH HAIL
07/09/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
AWJ
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:22 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 53 min |
| Jul 10, 4:37 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 53 min |
| Jul 10, 5:26 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.